Skip to main content
×
Home
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 3
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Westerståhl, Dag 2015. The Handbook of Contemporary Semantic Theory.


    Pagin, Peter and Westerståhl, Dag 2010. Compositionality I: Definitions and Variants. Philosophy Compass, Vol. 5, Issue. 3, p. 250.


    Pagin, Peter and Westerståhl, Dag 2010. Compositionality II: Arguments and Problems. Philosophy Compass, Vol. 5, Issue. 3, p. 265.


    ×

DECOMPOSING GENERALIZED QUANTIFIERS

  • DAG WESTERSTÅHL (a1)
  • DOI: http://dx.doi.org/10.1017/S1755020308080234
  • Published online: 01 October 2008
Abstract

This note explains the circumstances under which a type 〈1〉 quantifier can be decomposed into a type 〈1, 1〉 quantifier and a set, by fixing the first argument of the former to the latter. The motivation comes from the semantics of Noun Phrases (also called Determiner Phrases) in natural languages, but in this article, I focus on the logical facts. However, my examples are taken among quantifiers appearing in natural languages, and at the end, I sketch two more principled linguistic applications.

Copyright
Corresponding author
*DEPARTMENT OF PHILOSOPHY UNIVERSITY OF GOTHENBURG GOTHENBURG 405 30, SWEDEN E-mail:dag.westerstahl@phil.gu.se
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

J. Barwise , & R Cooper . (1981). Generalized quantifiers and natural language. Linguistics and Philosophy, 4, 159219.

M. Dalrymple , M. Kanazawa , Y. Kim , S. Mchombo , & S Peters . (1998). Reciprocal expressions and the concept of reciprocity. Linguistics & Philosophy, 21, 159210.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Review of Symbolic Logic
  • ISSN: 1755-0203
  • EISSN: 1755-0211
  • URL: /core/journals/review-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×